MAUDE Adverse Event Report: VASCUTEK LTD. THORAFLEX HYBRID PLEXUS

VASCUTEK LTD. THORAFLEX HYBRID PLEXUS
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
During deployment, as physician was pulling on red clip to remove it from the delivery system, a piece of the red clip broke off and fell into the patients open chest.The surgeon stopped the procedure to explore the chest cavity, locate the piece of broken plastic and retrieve it.Thoraflex device deployed without further incident or negative impact on the patient or procedure.
 
Additional Manufacturer Narrative
Clinical code: 4582 - no clinical signs or symptoms or conditions: site confirmed within intake form, thoraflex device deployed without further incident or negative impact on the patient or procedure.Impact code: 2199 - no health consequences or impact: site confirmed within intake form, thoraflex device deployed without further incident or negative impact on the patient or procedure.4633 - surgical procedure delayed: site confirmed within intake form, the surgeon stopped the procedure to explore the chest cavity, locate the piece of broken plastic and retrieve it.Thoraflex device deployed without further incident or negative impact on the patient or procedure.Medical device problem code: 1261 - material fragmentation : site confirmed within intake form, during deployment, as physician was pulling on red clip to remove it from the delivery system, a piece of the red clip broke off and fell into the pt's open chest.Component code: 4755 - part/component/sub-assembly term not applicable type of investigation: 4110 - trend analysis: 4-year review was performed for thoraflex hybrid > endovascular issue > delivery system defect > other ( nature of event ) red clip, this gave an occurrence rate of (b)(4).No trend was identified requiring action at this time.4111 - communication/interview: additional information was received for this event on 21 apr 25 which confirmed the below: · there was no issues with the device before use.· no further issues with the device during implant.· no excessive force was used to deploy the device.· the patient is recovering within normal expectations.· the release clip was fully seated prior to use.· there was no damage (e.G.Cracks) observed on the clip or handle prior to use.· the release wire remained connected to the clip.Awaiting confiimation from site if the device will be returned.3331 - analysis of production record: to be performed.Investigation findings: 3233 - result pending completion of investigation conclusion: 11 - conclusion not yet available.
 
Additional Manufacturer Narrative
Clinical code: 4582 - no clinical signs or symptoms or conditions: site confirmed within intake form, thoraflex device deployed without further incident or negative impact on the patient or procedure.Impact code: 2199 - no health consequences or impact: site confirmed within intake form, thoraflex device deployed without further incident or negative impact on the patient or procedure.4633 - surgical procedure delayed: site confirmed within intake form, the surgeon stopped the procedure to explore the chest cavity, locate the piece of broken plastic and retrieve it.Thoraflex device deployed without further incident or negative impact on the patient or procedure.Medical device problem code: 1261 - material fragmentation : site confirmed within intake form, during deployment, as physician was pulling on red clip to remove it from the delivery system, a piece of the red clip broke off and fell into the pt's open chest.Component code: 4755 - part/component/sub-assembly term not applicable type of investigation: 4110 - trend analysis: 4-year review was performed for thoraflex hybrid > endovascular issue > delivery system defect > other ( nature of event ) red clip, this gave an occurrence rate of 0.000%.No trend was identified requiring action at this time.4111 - communication/interview: additional information was received for this event on 21 apr 25 which confirmed the below: there was no issues with the device before use.No further issues with the device during implant.No excessive force was used to deploy the device.The patient is recovering within normal expectations.The release clip was fully seated prior to use.There was no damage (e.G.Cracks) observed on the clip or handle prior to use.The release wire remained connected to the clip.3331 - analysis of production record: full batch review was performed from base fabric to finished product which confirmed the device was manufactured to specification with no issues identified.Investigation findings: 170 - manufacturing process problem identified - it is likely this failure was caused by the clip being significantly weakened by a void within the part at the point where the arm meets the crossmember of the clip.This void may have been caused by contamination of the mould cavity, or excessive heat applied to the mould tool during the moulding of this part.This is considered a low-risk failure as it does not prevent the device from being deployed, the affected grn had 5000 clips and all have been used with only one fail reported.Investigation conclusion: 4307 - cause traced to component failure- cause traced to the external manufacture of the release clip.
 
Event or Problem Description
During deployment, as physician was pulling on red clip to remove it from the delivery system, a piece of the red clip broke off and fell into the patient's open chest.The surgeon stopped the procedure to explore the chest cavity, locate the piece of broken plastic and retrieve it.Thoraflex device deployed without further incident or negative impact on the patient or procedure.This report is being submitted as a follow up #1 for manufacturing report number: 9612515-2025-00051 to provide event closure information for tag0223.

Brand Name
THORAFLEX HYBRID PLEXUS
Common Device Name
THORAFLEX HYBRID
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9-RR
UK   PA4 9RR
MDR Report Key22008400
Report Number9612515-2025-00051
Device Sequence Number5229097
Product Code QSK
UDI-Device Identifier05037881026749
UDI-Public05037881026749
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHP3036X100A
Device Lot Number25751583
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown